Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 213, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 30, 2002, 9:26 PM CST for Jackson Parish, Lincoln Parish, Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2002, 9:26 PM CST (03:26 UTC)
- Expired
- Dec 30, 2002, 10:15 PM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Jackson Parish, LA, Lincoln Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 9:55 PM CST | Thunderstorm Wind 60 E | Jonesboro, LA | Numerous trees down across the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 8:55 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS54 KSHV 310326
SVRSHV
LAC049-061-310415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CST MON DEC 30 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1015 PM CST
* AT 921 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF DUBACH
TO SIMSBORO AND JONESVILLE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
RUSTON AT 935 PM CST
DUBACH AT 930 PM CST
CHATHAM AT 945 PM CST
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60
MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1015 PM CST.
LAT...LON 3273 9281 3259 9286 3246 9276 3219 9278
3217 9233 3231 9233 3241 9242 3261 9244
3274 9259What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 8:50 PM CST, 36 minutes earlier.
Area forecast discussion, Dec 30, 8:50 PM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CST MON DEC 30 2002 ONGOING SEVERE WEATHER. A NEW TORNADO WATCH WILL BE ISSUED FOR NORTH CENTRAL LOUISIANA WHICH WILL BE REFLECTED ON A ZONES UPDATE SHORTLY AFTER 9 PM. A LINE OF THUNDERSTORMS SUPPORTED BY A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REST OF NORTH LA THIS EVENING. NO OTHER MAJOR CHANGES TO ZONES ON THIS UPDATE. 03 .SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
Hazardous weather outlook, Dec 30, 6:00 AM CST, 15 hours 26 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA. THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY WHICH COULD PRODUCE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND BEHIND THE FRONTAL SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 20
In the hours before
Special weather statement, Dec 30, 6:52 PM CST, 2 hours 34 minutes before
LAZ010-011-017-018-TXZ150>153-165>167-310255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 652 PM CST MON DEC 30 2002 ...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST TEXAS AND PART OF NORTHWEST LOUISIANA... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA. THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA... NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK. THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 7:06 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 54 min |
| Dec 30, 7:34 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Dec 30, 8:18 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Red River, Webster | 57 min |
| Dec 30, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 92 min |
| Dec 30, 9:02 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 58 min |
| Dec 30, 9:39 PM CST | Severe Thunderstorm Warning | SHV | Winn | 51 min |
| Dec 30, 10:06 PM CST | Severe Thunderstorm Warning | SHV | Grant | 54 min |
| Dec 30, 10:14 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union | 61 min |
| Dec 30, 10:26 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.